MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while setting up the centrimag pre connected pack, the plastic clamshell that was passed to the field opened up.This exposed the sterile portion of the circuit.Subsequently the pack had to be scrapped.A new pack was put in use.The sterile packaging appeared intact out of box however there was another circuit being set up that was checked, and the shell was loosely connected like it did not snap all the closed.Velcro was put around it and it was laid flat, so it did not open up.The cause of the event was unknown.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Correction: section d and g was updated to the correct manufacturer.This report should be cfn based and the first part of the mfr # should be 2916596.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of the packaging opening was unable to be confirmed through this evaluation, and a specific cause for the reported event could not be conclusively determined.The customer was setting up a centrimag pre-connected pack to prime for use when it was reported that the ¿plastic clamshell that is passed to the field opened up.¿ the customer was then concerned that the sterile portion of the circuit had been exposed, so the kit was scrapped.During follow-up attempts for additional information, the customer communicated that the sterile packaging had been intact out of box.It was reported that the product will not be returned for evaluation.The centrimag pre-connected pack instructions for use (ifu), rev.B, is currently available.The ifu describes that all components are provided sterile.The ifu contains the following general warnings: only trained personnel should use the pack.A backup pack must be available immediately near the primary pack during support.Always handle the pack in an aseptic manner.Pack replacement should be prescribed by the physician based on risks and benefits to the patient.Use aseptic technique during all pack replacement procedures.Under the section titled ¿package inspection¿ the ifu instructs to inspect the package carefully before opening.If the integrity of the sterile package has been compromised, or the product and/or package is defective, do not use the product and contact technical support.Under the section titled ¿sterilization¿ the ifu informs that the pack contents have been sterilized with ethylene oxide before shipment.The contents including the accessories are for single use only and are not intended to be resterilized.If the sterile package has been compromised, do not use the product and contact technical support.The section titled ¿centrimag¿ pre-connected pack setup and operation¿ instructs that the centrimag¿ pre-connected pack should be set up in a clean and aseptic work area before you set up and use the circuit.This section describes how to peel back the tray cover and remove the tray retainers.Observing aseptic technique, connect any accessories or components selected by trained personnel to the circuit, and secure all connections.Under the subsection titled ¿prime the centrimag¿ pre-connected pack,¿ the ifu instructs to use aseptic technique to open the tubing tray lid by carefully lifting open each corner of the lid.Do not use excessive force to open the tubing tray lid.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.The relevant sections of the device history record (dhr) for the centrimag adult extracorporeal membrane oxygenation (ecmo) kit (cmaek), serial #(b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21172391
Report Number3003306248-2025-00005
Device Sequence Number9412832
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(17)260626
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K222297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10552475
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer03/17/2025
05/05/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date04/03/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown